Pain relief question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/25/2012 6:27 PM (GMT -6)   
Okay, last week my kidney doctor took me off of my anti-inflamatory because it was bad fo my kidneys. All I have for pain relief now is tramadol 3X a day and tyanol (sp?).
It's not enough fo me. My fingers swell and hurt to move. My knees ache and my toes are tender. I got a 6 day pack of metopredisonal (sp?) but I'm on day 4 and still hurt. smhair
 
What kind of pain meds are you guys on?
 
Those with years of experience what would you do...ask for something stronger or just grin and bear it? confused
Joy
When life throws you lemons....
Pick them up and throw them right back at them! :))

aimsgirl16
Veteran Member


Date Joined Jun 2008
Total Posts : 1470
   Posted 8/25/2012 6:44 PM (GMT -6)   
Well, I stayed on Mobic the whole time I was having kidney issues and have been put on it again after kidney failure. Talk to your rhuemy and to your nephrologist again. Also, has he put you on cellcept?
Amy
Lupus Moderater


dialysis from lupus nephritis

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/25/2012 6:50 PM (GMT -6)   
No, just plaquenil.
I'm beginning to worry I might have toxicity. My night vision has begun to mess up. I can see the road, but the signs have becomed blurry and ghosting. I'm calling the eye doctor on Monday.
Joy
When life throws you lemons....
Pick them up and throw them right back at them! :))

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 8/26/2012 8:09 PM (GMT -6)   
Hi Joy,

The only pain medication I take is Tylenol 3 or Percocet. They seem to help when the pain is pretty severe, but then I am kind of a light weight when it comes to pain medication. For more routine discomfort, I can sometimes get by with Tylenol Arthritis. Sorry you are hurting so much....and definitely get those eyes checked. How long have you been on Plaquenil??? I have been on it since 2000 and my night vision has been getting worst with time. The eye doctor said it was "Just old eyes." He did say that they were not showing signs of toxicity.

Laura

Laura

Butterflake
Veteran Member


Date Joined Jun 2006
Total Posts : 1650
   Posted 8/27/2012 10:16 AM (GMT -6)   
Hi Joy. Plaquenil causes a loss in your peripheral field of vision and anyone taking it should have their eyes checked at least annually. I've often had problems with my vision which has been diagnosed as neurological complications of lupus. Be sure to have your eyes checked.
 
As for pain, like you, I take Arthritis Tylenol and Tramadol daily. If the pain gets really bad I currently take a narcotic called Nucynta. I've tried lots of pain meds over the years and I've never had an addiction problem. I use the strong stuff when I need it, sometimes for days at a time, but return to my Tylenol as soon as I can. There is no reason to stay in pain. To grin and bear it only leads to stress and feeling worse. I hope you feel better soon! Love, Butterflake aka Donna

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 8/27/2012 11:16 AM (GMT -6)   
I've been on plaquenil for just over a year.
about five years ago I had laser vision correction. I was so near sided I couldn't read without my glasses. My last eye doctor visit was 3 months ago and there was a slight change but not as much as has happened lately. I can barely see to drive at night. I can't read the signs until they are about the pass me.
Joy
When life throws you lemons....
Pick them up and throw them right back at them! :))
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 6:31 AM (GMT -6)
There are a total of 3,005,639 posts in 329,245 threads.
View Active Threads


Who's Online
This forum has 161792 registered members. Please welcome our newest member, hanry.
260 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, hanry, BossJ, Saipan Paradise